Missouri, 2004Flash Flood in Missouri, November 1, 2004
November 1, 2004 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 1, 3:45 AM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Nov 1, 3:45 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 AM CST MON NOV 1 2004
...MAJOR FLOOD EVENT UNFOLDING ACROSS THE MISSOURI OZARKS...
DISCUSSION...
SERIOUS CONCERNS REVOLVE AROUND FLOODING OVER THE NEXT 24 HOURS.
WATER VAPOR IMAGERY INDICATES THE PRIMARY UPPER LEVEL COLD CORE
BEGINNING TO WRAP UP OVER NORTHERN NEW MEXICO. THE PROBLEM IS THAT
THE SYSTEM HAS DUG FURTHER SOUTH THAN EXPECTED...RESULTING IN A
SLOWER FRONTAL AND UPPER LOW PASSAGE THAN INITIALLY THOUGHT. IN
RESPONSE...THE GULF OF MEXICO MOISTURE TAP WILL REMAIN IN TACT OVER
THE OZARKS FOR SEVERAL MORE HOURS...ALLOWING FOR A PROLONGED PERIOD
OF HEAVY RAIN...ENHANCING THE FLOOD POTENTIAL. THE RAINFALL HAS
PROVED TO BE VERY EFFICIENT IN NATURE AS RADAR ESTIMATES FROM THE
KSGF 88-D ARE UNDERESTIMATING HOURLY AND STORM TOTALS.
A CARPET BOMB FLASH FLOOD WARNING HAS BEEN ISSUED FOR SEVERAL COUNTIES
FROM SOUTHWEST MISSOURI UP INTO THE LAKE OF THE OZARKS REGION. STAY
TUNED FOR FUTURE WARNINGS AND STATEMENTS CONCERNING THIS LIFE
THREATENING WEATHER EVENT.
BOTH THE GFS AND THE ETA SHIFTS THE BELT OF HEAVY RAIN EAST WITH
TIME TODAY...LINGERING THIS LINE OVER SOUTH CENTRAL MISSOURI A FEW
HOURS INTO TONIGHTS PERIOD. GIVEN THE POSITIONING OF THE UPPER LOW
AND LONG WAVE TROUGH...THIS BAND OF HEAVY PRECIPITATION MAY PROGRESS
MUCH SLOWER THAN THE MODELS INDICATE. IN ANY CASE...PRECIPITATION
CHANCES REMAIN HIGH AND THIS WILL BE REFLECTED IN THE GRIDS AND
ZONES.
UNTIL THE PASSAGE OF THE MAIN SYSTEM GETS THROUGH...PRECIPITATION
CHANCES ARE GOING TO EXIST. AS OF NOW...THE GFS HAS THE UPPER LOW
SWINGING THROUGH DURING THE DAY ON WEDNESDAY. THEREFORE HAD TO
INTRODUCE LIKELY POPS IN THIS PERIOD. AS A MATTER OF FACT...THE GFS
DOESNT GIVE THE AMOUNT OF QPF JUSTICE. THE MODEL IS WAY UNDERDONE
SO LOOK FOR ANOTHER ROUND OF HEAVY RAIN ON WEDNESDAY. WOULDNT BE
SURPRISED TO SEE THE UPPER LOW SWING THROUGH EVEN SLOWER THAN THE
CURRENT SOLUTION...SO POPS MAY NEED TO BE INTRODUCED INTO WEDNESDAY
NIGHTS PERIOD AS WELL.
HEADING INTO THE LONG TERM...MEDIUM RANGE MODELS STILL INDICATE A
PERIOD WITH ZONAL FLOW ACROSS THE LOWER 48. MUCH COOLER
TEMPERATURES WILL EXIST WITH HIGHS ONLY IN THE 50S...AND LOWS IN THE
30S AND 40S. AS OF RIGHT NOW...I CANT PINPOINT ANY PERIODS WHERE
PRECIPITATION CHANCES EXIST. HOWEVER...GIVEN THE SERIES OF
SHORTWAVES THAT WILL MIGRATE THROUGH THE FLOW...PRECIPITATION
CHANCES WILL LIKELY BE INTRODUCED WITH TIME IN A FEW OF THESE
PERIODS.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL BE THE PRIMARY AVIATION HAZARD ACROSS
EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. LOOK FOR
THIS BAND OF HEAVIER PRECIPITATION TO REMAIN OVER THE REGION THROUGH
MUCH OF TODAY. THIS WILL ULTIMATELY LOWER CEILINGS TO IFR
CONDITIONS WITH THE HEAVIER PRECIPITATION...WITH VARIABLE
VISIBILITIES.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WARNINGS IN EFFECT THROUGH 900AM FOR SEVERAL
COUNTIES OVER SOUTHWEST AND CENTRAL MISSOURI.
KS...NONE.
CRAMER
Hazardous weather outlook, Nov 1, 5:24 AM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 AM CST MON NOV 1 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011900-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
524 AM CST MON NOV 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
MAJOR FLOODING.
AREAS AFFECTED AND TIMING:
MAJOR FLOODING IS EXPECTED OVER AREAS OF SOUTHWEST AND CENTRAL
MISSOURI THROUGH TODAY.
DISCUSSION:
UNUSUAL AMOUNTS OF MOISTURE CONTINUES TO SURGE INTO EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING. A WARM
FRONT IS SITUATED OVER THE AREA...ALLOWING FOR STRONG FORCING TO
INTERACT WITH THIS MOISTURE...CREATING A LARGE BAND OF HEAVY
SHOWERS AND THUNDERSTORMS. HEAVY SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF TODAY...CREATING
THE POTENTIAL FOR A MAJOR FLOOD EVENT OVER THE OZARKS.
FLASH FLOODING OF WELL TRAVELED HIGHWAYS...URBAN STREETS...AND
SMALL STREAMS AND RIVERS WILL OCCUR TODAY. A VERY DANGEROUS
SITUATION IS UNFOLDING OVER THE REGION AND MORNING COMMUTERS
SHOULD BE ESPECIALLY CAUTIOUS WHILE TRAVELING TO DESTINATIONS
TODAY. WATER RESCUES HAVE ALREADY OCCURRED THIS MORNING.
FLASH FLOODING IS THE NUMBER ONE WEATHER RELATED KILLER IN THE
OZARKS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER MAY BE TOO DEEP TO CROSS SAFELY.
AGAIN...THIS IS A LIFE THREATENING WEATHER EVENT THAT SHOULD BE
TAKEN VERY SERIOUSLY. LAW ENFORCEMENT...EMERGENCY MANAGERS...AND
LOCAL GOVERNMENT OFFICIALS SHOULD TAKE ACTION IN PREPARING FOR
MAJOR FLOODING.
ADDITIONAL INFORMATION: FLASH FLOOD WARNINGS ARE IN EFFECT FOR
SEVERAL COUNTIES ACROSS SOUTHWEST AND CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
FLOODING WILL AGAIN BE POSSIBLE TUESDAY INTO WEDNESDAY AS A
VIGOROUS UPPER LEVEL DISTURBANCE APPROACHES THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
CRAMER
In the hours before
Local storm report, Nov 1, 5:00 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0500 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0426 AM FLASH FLOOD 3 N EBENEZER 37.37N 93.32W
11/01/2004 GREENE MO LAW ENFORCEMENT
ROAD FLOODED 1 MILE EAST OF THE INTERSECTION OF HWY 13
AND CC HWY. PERSON OR PERSONS TRAPPED IN AN AUTOMOBILE.
REPORTED BY LAW ENFORCEMENT.Local storm report, Nov 1, 5:02 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0502 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD BUFFALO 37.65N 93.10W
11/01/2004 DALLAS MO LAW ENFORCEMENT
HIGHWAY 65 FLOODED. REPORTED BY LAW ENFORCEMENT.Local storm report, Nov 1, 5:28 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0528 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0501 AM FLASH FLOOD 6 W EDWARDS 38.13N 93.28W
11/01/2004 BENTON MO PUBLIC
VOLUNTEER OBSERVER REPORTED 3.80 INCHES OF RAIN SINCE
YESTERDAY. NUMEROUS ROADS CLOSED.Local storm report, Nov 1, 5:58 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0558 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD 1 E PIERCE CITY 36.95N 93.98W
11/01/2004 LAWRENCE MO LAW ENFORCEMENT
3 FEET OF WATER OVER THE ROAD ON FARM RD 1050. REPORTED
BY LAW ENFORCEMENT.Local storm report, Nov 1, 6:19 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0619 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0208 AM FLASH FLOOD PINEVILLE 36.60N 94.38W
11/01/2004 MCDONALD MO LAW ENFORCEMENT
LOW WATER CROSSING AND STREETS FLOODED IN THE PINEVILLE
AREA. REPORTED BY LAW ENFORCEMENT.
0300 AM FLASH FLOOD (UMN)MONETT 36.88N 93.90W
11/01/2004 BARRY MO LAW ENFORCEMENT
FLOODING OF STREETS AND LOW WATER CROSSINGS IN AND
AROUND MONETT. REPORTED BY LAW ENFORCEMENT.
0330 AM FLOOD NEOSHO 36.87N 94.37W
11/01/2004 NEWTON MO LAW ENFORCEMENT
ONGOING STREET FLOODING IN NEOSHO. REPORTED BY LAW
ENFORCEMENT.
0330 AM FLASH FLOOD 15 N WARSAW 38.46N 93.38W
11/01/2004 BENTON MO LAW ENFORCEMENT
FLOODING ON HIGHWAY 65 NEAR THE INTERSECTION OF HWY 52.
REPORTED BY LAW ENFORCEMENT.
0330 AM FLASH FLOOD WARSAW 38.25N 93.38W
11/01/2004 BENTON MO LAW ENFORCEMENT
FLOODING REPORTED ON ROADS AND HIGHWAYS. FLOODING OVER
HIGHWAY 65 1.5 MILES NORTH OF WARSAW. REPORTED BY LAW
ENFORCEMENT.
0413 AM FLASH FLOOD BUFFALO 37.65N 93.10W
11/01/2004 DALLAS MO LAW ENFORCEMENT
SERIOUS STREET FLOODING IN BUFFALO. REPORTED BY LAW
ENFORCEMENT.
0420 AM FLASH FLOOD WILLARD 37.30N 93.43W
11/01/2004 GREENE MO LAW ENFORCEMENT
STREET FLOODING. NEW MELLVILLE ROAD (FARM RD 84).
REPORTED BY LAW ENFORCEMENT.
0426 AM FLASH FLOOD 3 N EBENEZER 37.37N 93.32W
11/01/2004 GREENE MO LAW ENFORCEMENT
ROAD FLOODED 1 MILE EAST OF THE INTERSECTION OF HWY 13
AND CC HWY. PERSON OR PERSONS TRAPPED IN AN AUTOMOBILE.
REPORTED BY LAW ENFORCEMENT.
0450 AM FLASH FLOOD BUFFALO 37.65N 93.10W
11/01/2004 DALLAS MO LAW ENFORCEMENT
HIGHWAY 65 FLOODED. REPORTED BY LAW ENFORCEMENT.
0501 AM FLASH FLOOD 6 W EDWARDS 38.13N 93.28W
11/01/2004 BENTON MO PUBLIC
VOLUNTEER OBSERVER REPORTED 3.80 INCHES OF RAIN SINCE
YESTERDAY. REPORTED BY PUBLIC. NUMEROUS ROADS CLOSED.
0550 AM FLASH FLOOD 1 E PIERCE CITY 36.95N 93.98W
11/01/2004 LAWRENCE MO LAW ENFORCEMENT
3 FEET OF WATER OVER THE ROAD ON FARM RD 1050. REPORTED
BY LAW ENFORCEMENT.Local storm report, Nov 1, 6:48 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0748 AM CDT MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0208 AM FLASH FLOOD PINEVILLE 36.60N 94.38W
11/01/2004 MCDONALD MO LAW ENFORCEMENT
LOW WATER CROSSING AND STREETS FLOODED IN THE PINEVILLE
AREA. REPORTED BY LAW ENFORCEMENT.
0300 AM FLASH FLOOD (UMN)MONETT 36.88N 93.90W
11/01/2004 BARRY MO LAW ENFORCEMENT
FLOODING OF STREETS AND LOW WATER CROSSINGS IN AND
AROUND MONETT. REPORTED BY LAW ENFORCEMENT.
0330 AM FLOOD NEOSHO 36.87N 94.37W
11/01/2004 NEWTON MO LAW ENFORCEMENT
ONGOING STREET FLOODING IN NEOSHO. REPORTED BY LAW
ENFORCEMENT.
0330 AM FLASH FLOOD 15 N WARSAW 38.46N 93.38W
11/01/2004 BENTON MO LAW ENFORCEMENT
FLOODING ON HIGHWAY 65 NEAR THE INTERSECTION OF HWY 52.
REPORTED BY LAW ENFORCEMENT.
0330 AM FLASH FLOOD WARSAW 38.25N 93.38W
11/01/2004 BENTON MO LAW ENFORCEMENT
FLOODING REPORTED ON ROADS AND HIGHWAYS. FLOODING OVER
HIGHWAY 65 1.5 MILES NORTH OF WARSAW. REPORTED BY LAW
ENFORCEMENT.
0413 AM FLASH FLOOD BUFFALO 37.65N 93.10W
11/01/2004 DALLAS MO LAW ENFORCEMENT
SERIOUS STREET FLOODING IN BUFFALO. REPORTED BY LAW
ENFORCEMENT.
0420 AM FLASH FLOOD WILLARD 37.30N 93.43W
11/01/2004 GREENE MO LAW ENFORCEMENT
STREET FLOODING. NEW MELLVILLE ROAD (FARM RD 84).
REPORTED BY LAW ENFORCEMENT.
0426 AM FLASH FLOOD 3 N EBENEZER 37.37N 93.32W
11/01/2004 GREENE MO LAW ENFORCEMENT
ROAD FLOODED 1 MILE EAST OF THE INTERSECTION OF HWY 13
AND CC HWY. PERSON OR PERSONS TRAPPED IN AN AUTOMOBILE.
REPORTED BY LAW ENFORCEMENT.
0437 AM FLASH FLOOD MOUNT VERNON 37.10N 93.83W
11/01/2004 LAWRENCE MO LAW ENFORCEMENT
STREET FLOODING
0450 AM FLASH FLOOD BUFFALO 37.65N 93.10W
11/01/2004 DALLAS MO LAW ENFORCEMENT
HIGHWAY 65 FLOODED. REPORTED BY LAW ENFORCEMENT.
0501 AM FLASH FLOOD 6 W EDWARDS 38.13N 93.28W
11/01/2004 BENTON MO PUBLIC
VOLUNTEER OBSERVER REPORTED 3.80 INCHES OF RAIN SINCE
YESTERDAY. REPORTED BY PUBLIC. NUMEROUS ROADS CLOSED.
0550 AM FLASH FLOOD 1 E PIERCE CITY 36.95N 93.98W
11/01/2004 LAWRENCE MO LAW ENFORCEMENT
3 FEET OF WATER OVER THE ROAD ON FARM RD 1050. REPORTED
BY LAW ENFORCEMENT.Flash Flood, Stone
- When
- November 1, 6:48 AM CST to 8:00 AM CST
- Where
- Stone County, Crane
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.747, -93.456 (the zone’s center; the record gives no point)
Heavy rain caused minor flooding of small streams and creeks across northern Stone County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, November 1, 2004$50,000 · F1 · 1 event
- Flash Flooding in Oklahoma, November 1, 2004$93,000 · 7 events
- Damaging Wind in Oklahoma, November 1, 2004$90,000 · 60 kt wind · 1 event
- Tornado in Louisiana, November 1, 2004$75,000 · F0 · 1 event
- Flash Flooding in Arkansas, November 1, 2004$25,000 · 6 events
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Drought in Colorado, November 1 to 30, 200421 events
- Tornado in Louisiana, November 1, 2004$25,000 · F0 · 1 event
- Hail in Oklahoma, November 1, 20041 in hail · 8 events
- Drought in Utah, November 1 to 30, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426742.